|Just diagnosed at 41 y/o; CD4 dropping as well as VL
Sep 20, 2009
Hi, as an irony I work in the HIV field, I have manage to keep myself negative for all my 20's and 30's until a condom broke and no PEP to reach out. Now my CD4 dropped from 489 to 389 but also, my VL dropped from 38,333 copies to 33,000. My question is, is taking medication coming? and also, I cant disclosed in my job, because after 3 years in the field I would look reckless, any suggestion. Thanks Seroconverted after all this years
| Response from Dr. McGowan
Thanks for your question.
Your story is very important because it shows that this infection can happen to anyone.
Starting treatment when your counts are in the mid-300s is probabaly best. You can even start sooner if you are ready. The change in viral load from 38,000 to 33,000 is within the "error" of the test and does not reflect a real difference.
You do not have to disclose your status at work if you choose not to. That is completely up to you. There are plenty of treatments that can be given once a day and would not interrupt your daily activities.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Red Eyes After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Swollen Lymph Glands After Erotic Massage Worried I Have HIV
- Thrush After Happy Ending Worried I Have HIV
- White Bumps On Penis After Anal Sex Worried I Have HIV
- Chancroid Symptoms
- Is Dry Patches On My Penis A Sign Of Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.